Doctors Lounge - Gynecology AnswersBack to Gynecology Answers List
If you think you may have a medical emergency, call your doctor or 911 immediately. Doctors Lounge (www.doctorslounge.com) does not recommend or endorse any specific tests, physicians, products, procedures, opinions, or other information that may be mentioned on the Site.
DISCLAIMER: The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician. Please read our 'Terms and Conditions of Use' carefully before using this site.
Date of last update: 10/14/2017.
Forum Name: Gynecology
Question: yasmin 28 day birth control
|hopeless123 - Fri Sep 04, 2009 10:12 am||
Hi i have been taking yasmin for five months now and have experienced nothing but awsome results, untill now. I have four pills = 4 days left of my monthly 28 day bith control cycle and i am not due for my period for another six days but i started to spot and get cramps as if i was getting my period. i have missed 3 pills during the cycle but not conceutive can this be a result of my spotting?
|Debbie Miller, RN - Sun Sep 06, 2009 8:38 am||
Spotting is one of the most common side effects of oral contraceptives. Missing pills would increase the odds for this so I would say it is very likely that is the reason for the cramps and spotting, though some women experience this at times even when no pills are missed. It is considered normal but keep in mind that missed pills do increase your risk of pregnancy so use of a back up method is a good idea for about a week or until your next cycle.
Just continue to take the pills as directed, ignoring the spotting. Most likely by next month it will be more like your previous months of more typical pill use response.
|| Check a doctor's response to similar questions|
Are you a Doctor, Pharmacist, PA or a Nurse?
Join the Doctors Lounge online medical community
Editorial activities: Publish, peer review, edit online articles.
Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.